Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2021, 7:50 PM EDT for 4 counties in Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:50 PM EDT (23:50 UTC)
- Expired
- Jul 31, 2021, 8:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Crawford County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WWUS82 KFFC 312350
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Sat Jul 31 2021
GAZ069-071-079>082-091-010015-
Monroe GA-Taylor GA-Bibb GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
750 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...TAYLOR...
SOUTHWESTERN BIBB...NORTHEASTERN MARION...UPSON...CRAWFORD AND TALBOT
COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT...a line of strong thunderstorms was along a line
extending from near Musella to near Po Biddy Crossroads...and moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Butler, Roberta, Talbotton, Manchester, Reynolds,
Woodland, Yatesville, Junction City, Culloden, Geneva, Sunset
Village, Lincoln Park, Russellville, Oakland, Sprewell Bluff State
Park, Howard, Logtown, Sunnyside and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3285 8461 3285 8457 3288 8451 3289 8451
3295 8412 3293 8412 3293 8406 3297 8404
3298 8396 3269 8377 3260 8390 3244 8458
TIME...MOT...LOC 2349Z 327DEG 22KT 3281 8407 3273 8448
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:38 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 31, 7:38 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 738 PM EDT Sat Jul 31 2021 .PREV DISCUSSION... /Issued 316 PM EDT Sat Jul 31 2021/ ..Afternoon Area Forecast Discussion - Heat Advisory in effect through this evening... SHORT TERM /Tonight through Sunday Night/... Heat advisory remains in effect through this evening. Afternoon temperatures have soared into the 90s with heat indices already approaching the 100's near the metro and well into the 105+ range in portions of central Georgia. With the exception of some locations that are impacted by rain and associated cloud cover, expect temps to keep rising for the next hour or two. Healthy cu field is in place across most of the CWA with glaciation noted on cu across western and central GA especially. Have seen a few updrafts manage to break through in various locations, especially near the Columbus and Macon area, so atmosphere is certainly on the cusp of providing some wider afternoon convection. Better instability is noted along the I-20 corridor to points south with widespread 2500+ J/kg of 100mb MLCAPE analyzed, though little in the way of effective shear. This is likely where most afternoon convection will be concentrated, so have continued to place highest PoPs over central Georgia. This is also in agreement with CAMs. For tomorrow, going to hold off on issuing another heat advisory, leaving the decision to our overnight shift. Decided to lean heavily on the short term guidance for temperatures and PoPs, and as a result, this brings our temperatures down below advisory criteria across the CWA. The short term models have been handling temperatures a lot better than some of the blends which include other guidance, likely as a by-product of better handling of afternoon mixing and better representation of afternoon convection, and this will play an even larger role tomorrow as convection is expected to be a bit more widespread. For PoPs, did decide to lower PoPs in parts of NE GA compared to output as most recent CAM runs seem much less excited about the prospects of convection there compared to other parts of the state. Otherwise, likely PoPs are in place across most of the rest of the CWA thanks in part to a strong shortwave embedded in broader east coast trough that will swing through and give our mostly stalled front today a little bit of a shove into the area. Lusk LONG TERM /Monday through Saturday/... Cooler and more convectively active pattern still on tap for fcst period this week as will be largely dominated by amplified upper trough and some phased enhanced moisture. Guidance showing less consistency now on if the trough cuts off by midweek and how far eastward the moisture axis progresses. There is potential Thursday could trend drier if the upper wave is able to eject NEWD. Models are also lacking consensus on other shortwave potential Friday, though agree on some surge of Gulf moisture advecting northward. Overall have continued general pop trend thru period to have gradient of likely in the SE CWA to chance NW. Nothing standing out for any notable severe signal but with some 30-35 kt bulk deep layer shear and any aided upper forcing, some organized multicells could bring increased strong wind threat at times. Temps at least stay below normal for the week and Wed/Thu may even be limited to the low to mid 80s for much of the area. Baker .AVIATION... 00Z Update... A BKN250 ceiling has settled in behind ongoing convection across central GA. Models indicate that ATL will be south of a well established front for the rest of the evening so have eliminated all mention of VCSH and TSRA. Tomorrow appears to be more active in the afternoon and have included a PROB30 for afternoon TSRA. Winds will remain NNW at around 10kts for the rest of the TAF period with the occasional gust of 15kts tomorrow starting at 15Z. //ATL Confidence...00Z Update... High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 75 92 71 86 / 5 50 50 40 Atlanta 75 91 72 87 / 10 60 60 50 Blairsville 68 79 62 81 / 30 70 50 30 Cartersville 74 88 69 86 / 20 60 50 30 Columbus 75 95 74 89 / 40 70 60 70 Gainesville 74 87 69 86 / 10 60 50 40 Macon 75 95 74 90 / 20 70 60 80 Rome 74 88 69 87 / 20 60 50 30 Peachtree City 74 92 72 87 / 40 60 60 50 Vidalia 77 94 74 89 / 20 70 60 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts... Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Emanuel...Fayette...Glascock...Greene... Gwinnett...Hancock...Harris...Heard...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...Vaughn
Hazardous weather outlook, Jul 31, 11:21 AM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1121 AM EDT Sat Jul 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1121 AM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in effect for areas mainly along and south of the Interstate 85 corridor today. Heat Indices around 105 degrees will be likely. Isolated higher values are possible across portions of east central Georgia. Isolated to scattered showers and thunderstorms are possible across much of north and central Georgia this afternoon and evening. Any storm could become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A heat advisory may be needed for portions of east central Georgia for Sunday afternoon. Scattered to numerous thunderstorms will be possible for Sunday into much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 31, 6:55 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sat Jul 31 2021
GAZ067>069-078-079-312330-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
655 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN UPSON...MERIWETHER...NORTHWESTERN TALBOT AND SOUTHERN
PIKE COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT...a strong thunderstorm was over Greenville...moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Warm Springs, Molena, Meansville, Gay, Sunset Village,
Lincoln Park, F.d. Roosevelt State Park, Atwater, Hilltop, Flint
Hill, Odessadale, Sprewell Bluff State Park and Stovall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8486 3312 8484 3310 8425 3304 8425
3303 8427 3300 8427 3299 8425 3279 8426
3280 8488
TIME...MOT...LOC 2254Z 279DEG 22KT 3302 8472
WIND...40MPHSpecial weather statement, Jul 31, 7:22 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sat Jul 31 2021
GAZ069>071-081-312345-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
722 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 745
PM EDT...
At 721 PM EDT...a strong thunderstorm was over Redbone Crossroads, or
near Thomaston...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Roberta, Yatesville, Culloden, The Rock, Knoxville, Logtown, Salem,
Redbone Crossroads, Sandy Point, Russellville and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8430 3299 8426 3295 8386 3267 8394
TIME...MOT...LOC 2321Z 289DEG 24KT 3289 8421
WIND...40MPHSpecial weather statement, Jul 31, 7:26 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Sat Jul 31 2021
GAZ089-090-010000-
Chattahoochee GA-Muscogee GA-
726 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 800 PM EDT...
At 725 PM EDT...a strong thunderstorm was over Avondale, or over
Columbus...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Cusseta, North Fort Benning, Bibb City, Fort Benning/lawson
Army Air Fld, Saint Marys Hills, Edgewood, Highland Park, Laurel
Hills, Christopher, Green Island Hills, Sand Hill, Battle Park, Vista
Terrace, Columbus Metropolitan Airport, Jamestown/south Fort Benning,
Rose Hill, Manta, Kenwood and Custer Road Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8482 3223 8492 3224 8491 3225 8492
3226 8489 3230 8494 3233 8501 3235 8500
3238 8497 3239 8499 3239 8497 3241 8498
3243 8496 3245 8500 3250 8500 3253 8502
3260 8494 3237 8466 3230 8466 3222 8480
TIME...MOT...LOC 2325Z 314DEG 22KT 3245 8498
WIND...40MPHSpecial weather statement, Jul 31, 7:31 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Sat Jul 31 2021
GAZ102-010000-
Stewart GA-
731 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
EDT...
At 730 PM EDT...a strong thunderstorm was near Rutherford, or 11
miles southeast of Hurtsboro...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Sanford, Westville, Brooklyn,
Louvale, Providence Canyon State Park and Troutman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8486 3197 8496
3198 8496 3198 8502 3199 8507 3202 8505
3206 8506 3209 8504 3213 8506 3218 8501
3220 8496 3221 8498 3222 8498 3222 8493
3223 8492 3220 8466 3192 8470
TIME...MOT...LOC 2330Z 287DEG 22KT 3216 8523
WIND...40MPHSpecial weather statement, Jul 31, 7:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
737 PM EDT Sat Jul 31 2021
GAZ086-108>113-010000-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Wilcox GA-Montgomery GA-
Dodge GA-
737 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...WILCOX...MONTGOMERY AND SOUTHERN DODGE COUNTIES
UNTIL 800 PM EDT...
At 736 PM EDT...a line of strong thunderstorms was along a line
extending from near Normantown to Double Run...and moving south at 10
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
McRae, Lyons, Abbeville, Alamo, Mount Vernon, Vidalia, Helena, Lumber
City, Rochelle, Glenwood, Milan, Uvalda, Oak Park, Ailey, Rhine,
Scotland, Chauncey, Higgston, Pitts and Santa Claus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8318 3185 8361 3197 8361 3218 8301
3215 8299 3220 8286 3227 8277 3235 8241
3240 8239 3242 8233 3218 8219 3210 8220
3180 8307
TIME...MOT...LOC 2336Z 341DEG 10KT 3227 8236 3186 8356
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 31, 7:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Sat Jul 31 2021
GAZ069-071-079>082-091-010015-
Monroe GA-Taylor GA-Bibb GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
750 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...TAYLOR...
SOUTHWESTERN BIBB...NORTHEASTERN MARION...UPSON...CRAWFORD AND TALBOT
COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT...a line of strong thunderstorms was along a line
extending from near Musella to near Po Biddy Crossroads...and moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Butler, Roberta, Talbotton, Manchester, Reynolds,
Woodland, Yatesville, Junction City, Culloden, Geneva, Sunset
Village, Lincoln Park, Russellville, Oakland, Sprewell Bluff State
Park, Howard, Logtown, Sunnyside and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3285 8461 3285 8457 3288 8451 3289 8451
3295 8412 3293 8412 3293 8406 3297 8404
3298 8396 3269 8377 3260 8390 3244 8458
TIME...MOT...LOC 2349Z 327DEG 22KT 3281 8407 3273 8448
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:58 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 32 min |
| Jul 31, 4:23 PM EDT | Special Weather Statement | FFC | Stewart | 37 min |
| Jul 31, 5:05 PM EDT | Special Weather Statement | FFC | Macon, Schley, Stewart, Sumter, Webster | 25 min |
| Jul 31, 5:21 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
| Jul 31, 5:38 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 37 min |
| Jul 31, 5:42 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
| Jul 31, 6:18 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 27 min |
| Jul 31, 6:25 PM EDT | Special Weather Statement | FFC | Dooly | 35 min |
| Jul 31, 6:55 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 35 min |
| Jul 31, 7:22 PM EDT | Special Weather Statement | FFC | Crawford | 23 min |
| Jul 31, 7:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jul 31, 7:31 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Jul 31, 7:37 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler, Wilcox | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.